North Dakota, 2006

Flooding in North Dakota, June 1 to 30, 2006

June 1 to 30, 2006 · NWS FGF · 3 events in 3 counties and zones

65 feet MSL. 85 feet MSL.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Devils Lake began the month around 1448.90 feet MSL and ended the month around 1448.65 feet MSL. Stump Lake began the month around a level of 1441.70 feet MSL and ended the month around 1442.85 feet MSL. The main flooding occurred on the east side of Devils Lake into Stump Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 7:15 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, May 31, 7:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
815 PM CDT WED MAY 31 2006

.CURRENT OBSERVATIONAL OVERVIEW...
01Z SURFACE ANALYSIS DEPICTED BENIGN PRESSURE PATTERN OVER CWFA WITH
HIGH PRESSURE EVIDENT FROM SOUTHERN SASK TO THE EASTERN DAKOTAS. IN
AFOREMENTIONED PATTERN SEVERAL WEAK BOUNDARIES (SOME CONVECTIVELY
INDUCED WERE EVIDENT OVER REGION. MOST SIGNIFICANT BOUNDARY WAS
NOTED ALONG RED RIVER VALLEY WHERE GOOD PRESSURE FALLS WERE NOTED
EAST ACROSS WESTERN MINNESOTA. LATEST WATER VAPOR IMAGERY SHOWED
ELONGATED AREA OF VORTICITY FROM NORTHWEST MINNESOTA INTO CENTRAL
SOUTH DAKOTA WITH BEST LARGE SCALE ASCENT OCCURRING AHEAD OF FEATURE.
KMVX RADAR TRENDS INDICATED A REDUCTION/WEAKENING OF CONVECTIVE BAND
AHEAD OF BOUNDARY ACROSS WESTERN MINNESOTA.

.SHORT TERM...
MAIN FORECAST CHALLENGE OVERNIGHT IS LINGERING CONVECTION AND FOG
FORMATION POTENTIAL LATE TONIGHT/EARLY TOMORROW MORNING. EXITING
S/W COUPLED WITH LOSS OF DAYTIME HEATING SHOULD RESULT IN THUNDER
CHANCES LESSENING SIGNIFICANTLY OVERNIGHT. WILL UPDATE ZONES BY
MID TO LATE EVENING TO REFLECT THIS. WILL MONITOR TEMPERATURE
TRENDS IN ADDITION TO SEE IF ANY TWEAKING OF OVERNIGHT LOWS
MIGHT BE WARRANTED.

&&
.AVIATION...
MAIN CONCERN OVERNIGHT IS POTENTIAL FOR FOG FORMATION IN PLACES
WHERE RAIN FELL THIS AFTERNOON/EVENING. VERY WEAK LOW LEVEL
FLOW COUPLED WITH RESIDUAL BOUNDARY LAYER MOISTURE HAS THE
POTENTIAL TO PROMOTE PATCHY FOG DEVELOPMENT LATE TONIGHT/
EARLY TOMORROW MORNING. OTHERWISE EXPECT VFR CONDITIONS INTO
THURSDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

BERG
Hazardous weather outlook, May 31, 5:40 AM CST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
640 AM CDT WED MAY 31 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
640 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA.

AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH RELATIVELY
UNSTABLE AIR WILL RESULT IN THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS AFTER 2 PM ALONG AND SOUTH OF INTERSTATE 94. A FEW
OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE WEEKEND AS AN AREA
OF LOW PRESSURE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING.

VOELKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Ramsey

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Ramsey County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
48.269, -98.720 (the zone’s center; the record gives no point)

Flood, Nelson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nelson County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
47.922, -98.192 (the zone’s center; the record gives no point)

Flood, Benson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Benson County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
48.069, -99.366 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526451, 5526452, 5526453.